TITLE

In Vitro Release of Interferon-gamma and Macrophage Migration Inhibition Factor in Drug-induced Urticaria and Angioedema

AUTHOR(S)
Livni, Ella; Lapidoth, Moshe; Halevy, Sima
PUB. DATE
March 1999
SOURCE
Acta Dermato-Venereologica;03/18/99, Vol. 79 Issue 1, p18
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
T-cells are involved in the pathogenesis of cutaneous drug reactions. T-cell phenotype and cytokine release pattern in vivo and in vitro might correlate with the type of immune response involved in cutaneous drug reactions. In vitro release of interferon-γ and macrophage migration inhibition factor (MIF) from peripheral blood lymphocytes, following in vitro challenge with the suspected unmodified drugs, was studied in 12 patients with drug-induced urticaria and/or angioedema and in two group-matched controls. The occurrence of positive interferon-γ and MIF responses was significantly higher in patients with drug-induced urticaria and/or angioedema than in controls. The sensitivity and specificity of the interferon-γ test (50% and 92%, respectively) were similar to that of the MIF test (58% and 96%, respectively). Percentage agreement between both tests was 80.9 (kappa = 0.76). In vitro release of interferon-γ and MIF in drug-induced urticaria and/or angioedema suggests a drug-specific immune response, and may implicate the drug as a possible inducer of the reaction.
ACCESSION #
4342521

 

Related Articles

  • Sunitinib.  // Reactions Weekly;3/27/2010, Issue 1294, p34 

    The article describes the case of a 67-year-old man who acquired hand-foot syndrome while undergoing treatment with sunitinib.

  • Donepezil.  // Reactions Weekly;2/6/2010, Issue 1287, p18 

    The article describes the case of an adult woman who developed contact urticaria during exposure to donepezil at work.

  • Rifampicin/isoniazid/pyrazinamide.  // Reactions Weekly;4/17/2010, Issue 1297, p44 

    The article describes the case of 4 patients who acquired either angioedema, urticaria or erythema while undergoing treatment with rifampicin/isoniazid and pyrazinamide.

  • Sulphan blue.  // Reactions Weekly;10/6/2012, Issue 1422, p44 

    The article describes the case of a woman who developed generalized blue urticaria after receiving sulphan blue for sentinel node mapping.

  • Octocog-α.  // Reactions Weekly;8/18/2012, Issue 1415, p38 

    The article describes the case of a boy with severe haemophilia A who developed urticaria following prophylaxis with octocog-α for cutaneous bleeding.

  • Sulphan blue.  // Reactions Weekly;10/15/2011, Issue 1373, p29 

    The article describes the case of a 39-year-old woman who developed urticaria after receiving sulphan blue.

  • Idursulfase.  // Reactions Weekly;1/30/2010, Issue 1286, p20 

    The article describes the case of a 4-year-old boy with Hunter's syndrome who developed recall urticaria during treatment with idursulfase.

  • Adalimumab.  // Reactions Weekly;5/23/2009, Issue 1253, p5 

    The article presents a case report on the adverse effect of adalimumab, which was published in previous issue.

  • Idursulfase.  // Reactions Weekly;3/10/2012, Issue 1392, p28 

    The article describes the case of a 10-year-old-oby with mucopolysaccharidosis II who experienced generalised urticaria after an infusion of idursulfase.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics